Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 5, 2007, 1:52 AM CST for Noxubee County, Mississippi. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 5, 2007, 1:52 AM CST (07:52 UTC)
- Expired
- Jan 5, 2007, 2:45 AM CST
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 89 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 2:02 AM CST | TSTM WND DMG | 6 Nw Shuqualak, MS | NUMEROUS TREES DOWN NW OF SHUQUALAK OFF MACEDONIA RD. POSSIBLE TORNADO. |
| Jan 5, 2:05 AM CST | TORNADO 1 | 5 Wnw Shuqualak, MS | 3.7 MI LONG PATH OF TORNADIC TREE DAMAGE WITH NUMEROUS TREES SNAPPED AND UPROOTED. ADDITIONALLY A HOME NEAR THE EDGE OF THE TORNADO PATH SUFFERED MINOR ROOF AND CARPORT DAMAGE. MAXIMUM WIDTH 300 YD. |
| Jan 5, 2:47 AM CST | TSTM WND DMG | 6 Nw Shuqualak, MS | NUMEROUS TREES DOWN NW OF SHUQUALAK OFF MACEDONIA RD. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 1:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 050752
SVRJAN
MSC103-050845-
/O.NEW.KJAN.SV.W.0016.070105T0752Z-070105T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
152 AM CST FRI JAN 5 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 245 AM CST
* AT 152 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
WEST OF MACON TO 20 MILES SOUTH OF MACON...MOVING NORTHEAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MACON BY 210 AM CST
BROOKSVILLE BY 215 AM CST
THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3318 8831 3316 8833 3299 8834 3298 8835
3293 8835 3294 8880 3328 8879 3328 8831
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 1:30 AM CST, 22 minutes earlier.
Area forecast discussion, Jan 5, 1:30 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 130 AM CST FRI JAN 5 2007 .DISCUSSION... TORNADO WATCH NO 3 HAS BEEN ISSUED TO COVER NORTHEAST ZONES THIS MORNING. SEVERE THUNDERSTORM THREAT CONTINUES FOR EXTREME ERN MS AS SQUALL LINE LIFTS RAPIDLY EWD. LARGE RAIN AREA QUICKLY DIMINISHING FROM THE WEST...GENERALLY DRY ALONG THE I-55 CORRIDOR AND WWD. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03
Hazardous weather outlook, Jan 5, 1:44 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0144 AM CST FRI JAN 05 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052111- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0144 AM CST FRI JAN 05 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FOR PORTIONS OF EAST MISSISSIPPI...MAINLY ALONG AND EAST A EUPORA TO QUITMAN LINE THIS MORNING. WIND DAMAGE WILL BE THE PRIMARY RISK AND ISOLATED TORNADOES WILL BE POSSIBLE. SEVERE WEATHER WILL END AT ALL LOCATIONS BY SUNRISE THIS MORNING. A WARM FRONT HAS MOVED INTO CENTRAL MISSISSIPPI AHEAD OF AN INTENSE UPPER LEVEL DISTURBANCE. MOISTURE RICH...WARM AND UNSTABLE AIR CONTINUES TO MOVE NORTH INTO THE AREA....MAKING A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORM DEVELOPMENT AS A SQUALL LINE MOVES THROUGH THE AREA. ...FLOODING... RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA DURING THE EARLY MORNING HOURS. PERIODS OF HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS. SATURATED GROUNDS WILL LEAD TO RAPID RUN-OFF AND MAY CAUSE MINOR FLOODING OF SMALL CREEKS...STREAMS AND CULVERTS. RAINFALL WILL CONTINUE TO DIMINISH FROM THE WEST. HEAVY RAINFALL WILL END OVER EAST MISSISSIPPI BY SUNRISE TODAY. MOTORISTS ARE URGED TO AVOID AREAS WHERE WATER COVERS THE ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...DAYS TWO AND THREE...SATURDAY AND SUNDAY... ANOTHER LONG PERIOD OF MODERATE TO HEAVY RAINFALL LEADING TO THE PONDING OF WATER ON ROADS AND MINOR FLOODING IS SHAPING UP FOR THE SOUTHERN PORTIONS OF THE ARKLAMISS SATURDAY NIGHT INTO SUNDAY. THIS RAIN IS EXPECTED TO FALL OVER SOME OF THE SAME AREA THAT HAS RECENTLY RECEIVED HEAVY RAINFALL. A WAVE OF LOW PRESSURE IS EXPECTED TO MOVE ALONG A STALLED COD FRONT THAT WILL BE ACROSS THE REGION SATURDAY. RAIN WILL BEGIN SATURDAY IN THE SOUTH AS THE COLD FRONT MOVES INTO THE AREA AND CONTINUE UNTIL THE THE WAVE MOVES NORTHEAST OF THE AREA SUNDAY. SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM. ...DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... ANOTHER STORM SYSTEM WILL CROSS THE ARKLAMISS LATE THIS WEEKEND...BRINGING THE POTENTIAL FOR ANOTHER ROUND OF HEAVY RAINFALL. THIS SYSTEM WILL FOLLOW THE SUBSTANTIAL RAINS THAT ARE EXPECTED THIS THURSDAY. THERE REMAINS SOME UNCERTAINTY IN TERMS OF THE EXACT LOCATION AND INTENSITY OF THESE RAINS. HOWEVER...THE POTENTIAL FOR SIGNIFICANT FLOODING IS POSSIBLE FOR PORTIONS OF THE OUTLOOK AREA...AND RESIDENTS SHOULD STAY IN TOUCH WITH LATER FORECASTS FOR THE LATEST INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jan 5, 12:47 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG MAGEE 31.87N 89.73W
01/04/2007 SIMPSON MS EMERGENCY MNGR
SIMPSON COUNTY EMA REPORTED SCATTERED TREES DOWN BETWEEN
MENDENHALL AND MAGEE.
&&
DFHLocal storm report, Jan 5, 1:14 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
114 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG CAMP SHELBY 31.18N 89.25W
01/05/2007 FORREST MS EMERGENCY MNGR
POWER OUTAGE...POSSIBLE TREE ON POWERLINE
1225 AM TSTM WND DMG 10 S HATTIESBURG 31.17N 89.31W
01/05/2007 FORREST MS EMERGENCY MNGR
SPORATIC TREES DOWN AROUND THE COUNTY
1250 AM TSTM WND DMG HATTIESBURG 31.31N 89.31W
01/05/2007 FORREST MS EMERGENCY MNGR
SEVERAL TREES DOWN AROUND THE CITY
&&
DFHLocal storm report, Jan 5, 1:29 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
129 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG 2 SW SOSO 31.73N 89.30W
01/05/2007 JONES MS EMERGENCY MNGR
JONES COUNTY EMA REPORTED THAT A TRAILER WAS BLOWN OFF
ITS BLOCKS, BUT NO INJURIES. THERE WERE ALSO ABOUT 50 -
75 POWER OUTAGES. MANY TREES WERE REPORTED DOWN.
&&
DFHLocal storm report, Jan 5, 1:35 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG PRENTISS 31.60N 89.87W
01/04/2007 JEFFERSON DAVIS MS LAW ENFORCEMENT
TREES WERE REPORTED DOWN ALONG HIGHWAY 42 EAST AND ALONG
HIGHWAY 13 AT WHITE SAND CHURCH ROAD.
&&
DFHLocal storm report, Jan 5, 1:44 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND DMG 11 SW PHILADELPHIA 32.66N 89.24W
01/05/2007 NESHOBA MS EMERGENCY MNGR
THERE WAS A REPORT OF A POSSIBLE TORNADO IN THE DIXON
COMMUNITY. THERE IS NO KNOWN STRUCTURAL DAMAGE AT THIS
TIME, HOWEVER THERE ARE NUMEROUS TREES DOWN.
&&
DFHLocal storm report, Jan 5, 1:52 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
152 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND DMG 6 E BAY SPRINGS 31.98N 89.18W
01/05/2007 JASPER MS EMERGENCY MNGR
NUMEROUS TREES DOWN ON COUNTY ROAD 17 SOUTH OF BAY
SPRINGS, AND COUNTY ROAD 23 ABOUT 6 MILES EAST OF BAY
SPRINGS.
&&
DFHThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:31 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 29 min |
| Jan 4, 10:47 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 43 min |
| Jan 4, 11:05 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 55 min |
| Jan 4, 11:11 PM CST | Tornado Warning | JAN | Yazoo | 27 min |
| Jan 4, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Jan 4, 11:55 PM CST | Severe Thunderstorm Warning | JAN | Covington, Smith | 40 min |
| Jan 4, 11:59 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 31 min |
| Jan 5, 12:18 AM CST | Severe Thunderstorm Warning | JAN | Jones | 42 min |
| Jan 5, 12:26 AM CST | Tornado Warning | JAN | Jasper, Jones | 44 min |
| Jan 5, 12:34 AM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 41 min |
| Jan 5, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Attala | 16 min |
| Jan 5, 1:01 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Jan 5, 1:04 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 41 min |
| Jan 5, 1:05 AM CST | Tornado Warning | JAN | Neshoba | 40 min |
| Jan 5, 1:23 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 34 min |
| Jan 5, 1:28 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 47 min |
| Jan 5, 1:34 AM CST | Severe Thunderstorm Warning | JAN | Winston | 41 min |
| Jan 5, 1:40 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Jan 5, 2:01 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 33 min |
| Jan 5, 2:06 AM CST | Tornado Warning | JAN | Noxubee | 39 min |
| Jan 5, 2:10 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jan 5, 2:23 AM CST | Severe Thunderstorm Warning | JAN | Clay | 18 min |
| Jan 5, 2:42 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 33 min |
| Jan 5, 3:10 PM CST | Dense Fog Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.